Alert archive / Iowa / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 101, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 29, 2013, 3:25 PM CDT for 4 counties in Iowa. It was in force for 65 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2013, 3:25 PM CDT (20:25 UTC)
- Expired
- May 29, 2013, 4:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jasper County, IA, Marshall County, IA, Polk County, IA, Story County, IA
The radar
The Des Moines radar (KDMX), 41 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 3:38 PM CDT | HAIL 1.5 | Valeria, IA | |
| May 29, 3:45 PM CDT | TSTM WND GST 60 | 2 Nw Mingo, IA | PEA SIZE HAIL ALSO AT THE MOMENT. |
| May 29, 3:53 PM CDT | TSTM WND GST 68 | 1 Sw Marshalltown, IA | MEASURED AT MARSHALLTOWN RWIS AT US 30. |
| May 29, 4:03 PM CDT | HAIL 1.25 | Gilman, IA | ALSO ESTIMATED 60 MPH WIND GUSTS. HAD TO PULL OVER CAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 2:56 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.4 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
408
WUUS53 KDMX 292025
SVRDMX
IAC099-127-153-169-292130-
/O.NEW.KDMX.SV.W.0101.130529T2025Z-130529T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
325 PM CDT WED MAY 29 2013
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JASPER COUNTY IN CENTRAL IOWA...
MARSHALL COUNTY IN CENTRAL IOWA...
EASTERN POLK COUNTY IN CENTRAL IOWA...
SOUTHEASTERN STORY COUNTY IN CENTRAL IOWA...
* UNTIL 430 PM CDT
* AT 324 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES NORTHWEST OF STATE CENTER TO 10 MILES
NORTH OF COLFAX TO 7 MILES EAST OF CARLISLE...AND MOVING EAST AT 25
MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NEWTON...MARSHALLTOWN...COLFAX...PRAIRIE CITY...STATE CENTER...
MONROE...RHODES...BAXTER...CLEMONS...MELBOURNE...LAMBS GROVE...
ALBION...NEWTON AIRPORT...HAVERHILL...LAUREL...REASNOR...
MARSHALLTOWN AIRPORT...FERGUSON...KELLOGG AND GILMAN.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 146 AND 179.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DES
MOINES.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4151 9276 4151 9332 4150 9333 4149 9340
4150 9341 4149 9342 4151 9342 4150 9343
4151 9347 4180 9337 4208 9341 4217 9277
TIME...MOT...LOC 2026Z 260DEG 21KT 4206 9324 4182 9321
4151 9333
HAIL...1.00IN
WIND...60MPH
$$
SMALL2 follow-up statements
348
WWUS53 KDMX 292049
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
349 PM CDT WED MAY 29 2013
IAC099-127-153-169-292130-
/O.CON.KDMX.SV.W.0101.000000T0000Z-130529T2130Z/
STORY IA-POLK IA-MARSHALL IA-JASPER IA-
349 PM CDT WED MAY 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JASPER...
MARSHALL...EASTERN POLK AND SOUTHEASTERN STORY COUNTIES UNTIL 430 PM
CDT...
AT 343 PM CDT...THE LEADING EDGE OF A LINE OF SEVERE THUNDERSTORMS
WAS LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
MARSHALLTOWN TO 10 MILES NORTH OF NEWTON TO MONROE...AND MOVING EAST
AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MARSHALLTOWN...NEWTON AIRPORT...HAVERHILL...ALBION...LAUREL...
REASNOR...MARSHALLTOWN AIRPORT...FERGUSON...KELLOGG...GILMAN...LE
GRAND...OAKLAND ACRES...SULLY AND LYNNVILLE.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 147 AND 179.
THE JASPER COUNTY SHERIFF REPORTED 60 MPH WINDS AT THE INTERSECTION
OF HIGHWAYS 65 AND 330 AT 340 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DES
MOINES.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4151 9276 4151 9332 4150 9333 4149 9340
4150 9341 4149 9342 4151 9342 4150 9343
4151 9347 4180 9337 4208 9341 4217 9277
TIME...MOT...LOC 2048Z 252DEG 29KT 4209 9298 4185 9296
4154 9308
HAIL...1.00IN
WIND...60MPH
$$
SMALL925
WWUS53 KDMX 292122
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
422 PM CDT WED MAY 29 2013
IAC099-127-153-169-292131-
/O.EXP.KDMX.SV.W.0101.000000T0000Z-130529T2130Z/
STORY IA-POLK IA-MARSHALL IA-JASPER IA-
422 PM CDT WED MAY 29 2013
...THE SEVERE THUNDERSTORM WARNING FOR JASPER...MARSHALL...EASTERN
POLK AND SOUTHEASTERN STORY COUNTIES WILL EXPIRE AT 430 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. HOWEVER A SEVERE THUNDERSTORM WARNING REMAIN IN EFFECT
FOR NORTHEASTERN JASPER AND EASTERN MARSHALLTOWN COUNTIES UNTIL 500
PM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.
LAT...LON 4151 9276 4151 9332 4150 9333 4149 9340
4150 9341 4149 9342 4151 9342 4150 9343
4151 9347 4180 9337 4208 9341 4217 9277
TIME...MOT...LOC 2121Z 252DEG 29KT 4217 9264 4193 9262
4162 9274
$$
SMALLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 12:52 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, May 29, 12:52 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1252 PM CDT WED MAY 29 2013 .SHORT TERM.../TODAY/... ISSUED AT 330 AM CDT WED MAY 29 2013 MAIN CONCERN FOR FORECAST TODAY ONCE AGAIN BECOMES PRECIPITATION CHANCES. OVERNIGHT PRECIPITATION WILL PULL EAST OF THE AREA. HOWEVER...MODELS INDICATE PRECIPITATION DEVELOPMENT NEAR EASTERN KS WITH NOSE OF LLJ BEGINNING TO PUSH INTO THE REGION ALONG WITH FORCING. DO NOT HAVE HIGH CONFIDENCE IN THIS DEVELOPMENT...THOUGH THERE ARE SOME HINTS ON RADAR THAT SOME DEVELOPMENT MAY BE BEGINNING IN THE AREA...AND WILL INCLUDE CHANCES FOR PRECIPITATION IN THE MORNING HOURS ACROSS THE SOUTH/SOUTHWEST LIFTING QUICKLY NORTH THROUGH THE MORNING. IF PRECIPITATION OCCURS MAY LINGER ACROSS THE NORTH INTO THE EARLY AFTERNOON HOURS WITH BOUNDARY EXPECTED TO LIFT NORTH. MAIN CONCERN HOWEVER IS WITH AFTERNOON DEVELOPMENT OF CONVECTION. EXPECT DEVELOPMENT IN EASTERN NEBRASKA/WESTERN IOWA IN THE MID/LATE AFTERNOON WITH FRONT/DRY LINE IN CENTRAL KANSAS EXPECTED TO PUSH EAST. CAPE VALUES ARE ONCE AGAIN HIGH ACROSS THE WEST...2000-3000 J/KG WITH GOOD SHEAR AS WELL. THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. FOG WILL ONCE AGAIN PERSIST ACROSS THE NORTH THROUGH THE EARLY MORNING HOURS. HOWEVER...WITH SLIGHTLY DRIER CONDITIONS IN THE NORTH/DEW POINTS DO NOT ANTICIPATE WIDESPREAD DENSE FOG AND WILL NOT ISSUE AND ADVISORY ATTM...THOUGH LOCALIZED AREAS OF DENSE FOG ARE POSSIBLE THROUGH THE MORNING HOURS. TEMPERATURES WILL BE SLIGHTLY COOLER THAN TUESDAY BEHIND BOUNDARY...THOUGH ONCE AGAIN COULD SEE HIGHER TEMPS IF SKIES CLEAR ACROSS THE CWA. .LONG TERM.../TONIGHT THROUGH TUESDAY/... ISSUED AT 330 AM CDT WED MAY 29 2013 WITH MCS AGAIN FORCING OUTFLOW SOUTH OF REGION LAST NIGHT...NOT MUCH CHANGE FROM PREVIOUS CONDITIONS THROUGH EARLY PORTION OF FORECAST PERIOD OTHER THAN APPROACH OF MAIN SHORTWAVE TO AFFECT IOWA FROM TONIGHT THROUGH EARLY FRIDAY. LOW OVER EASTERN COLORADO TONIGHT WILL BEGIN TO LIFT NORTHEAST AS STRONGER WESTERLIES GET CLOSER TO ROCKIES BY 12Z WED. THIS WILL FINALLY ALLOW FOR THE ENTIRE SYSTEM TO MAKE A TRANSITION EAST OF AREA BY FRIDAY NIGHT...BUT THERE WILL BE PLENTY TO DEAL WITH BEFORE ITS ALL OVER. AS THE FIRST OF TWO UPPER LEVEL SHORT WAVES ARRIVE TONIGHT...STRENGTHENING WIND FIELDS ALOFT WILL SUPPORT MORE ORGANIZED STORMS JUST TO THE WEST OF REGION IN EASTERN NEBRASKA AND KANSAS EARLY IN THE PERIOD MOVING EAST OVERNIGHT THROUGH THE FORECAST AREA. LOCALLY HEAVY RAINFALL AND SOME SEVERE WEATHER IS A POSSIBILITY OVERNIGHT INTO EARLY THURSDAY MORNING WITH THE GREATER THREAT FOR HEAVY RAIN INITIALLY WEST. AS A CLUSTER OF STORMS MOVES EAST OVERNIGHT...THE THREAT OF HEAVY RAIN MOVES WITH IT THROUGH THE EARLY MORNING HOURS AND CONTINUES INTO THURSDAY. WITH THE WIND FIELDS RATHER STRONG OVERNIGHT...SOME POTENTIAL FOR LATE NIGHT OR EARLY MORNING SUPERCELLS ACROSS THE SOUTH ENHANCED BY THE LOW AND MID LEVEL FLOW. THE FIRST CLUSTER OF STORMS SHOULD MOVE NORTHEAST WITH A BRIEF BREAK BEFORE ANOTHER ROUND OF STORMS QUICKLY FORMS AS THE SECOND SHORT WAVE APPROACHES THE AREA THURSDAY MORNING. THE STRONGER H500 SHORT WAVE WILL CONTINUE STORMS FOR MOST OF THE DAY ON THURSDAY BRINGING THE POTENTIAL FOR ADDITIONAL HEAVY RAINFALL TO THE AREA. HIGHS ON THURSDAY WILL BE TEMPERED DOWN INTO THE LOWER TO MID 70S ACROSS THE REGION DUE TO THE OVERCAST AND RAINFALL. SOME QUESTIONS AS TO THE STRENGTH OF SEVERE WEATHER ON THURSDAY. THOUGH THE WIND FIELDS SUPPORT BETTER CHANCES FOR SEVERE WEATHER...THE ONGOING CONVECTION AND CLOUDS MAY SUPPRESS THE OVERALL INSTABILITY AND FAVOR AGAIN...HEAVY RAINFALL ACROSS THE AREA. WITH ANOTHER PERIOD OF EXTENDED RAINS...POTENTIAL FOR AT TWO PERIODS OF 1-2 INCH RAINS A REAL POSSIBILITY FROM THIS EVENING THROUGH THURSDAY NIGHT. THIS COULD LEAD TO MORE FLASH FLOODING AND RIVER RISES THROUGH THE END OF THE WEEK. AT THIS TIME THERE IS LITTLE CONSENSUS IN THE PLACEMENT OF THE HEAVIEST RAINFALL OVER THE NEXT 72 HOURS...A PERSISTENT CHALLENGE OVER THE PAST FEW DAYS FOR EACH EVENT. LOOKING AT ALL THE DATA...THE PREFERRED AREAS APPEAR TO BE THE SOUTHEAST ONCE AGAIN FROM ABOUT A LINE FROM NEAR WATERLOO SOUTHWEST TO AUDUBON. WILL LET THE DAY SHIFT LOOK OVER ONE MORE SET OF MODEL RUNS TO DETERMINE THE EXTENT OF ANY HEADLINES FOR THIS UPCOMING EVENT. AFTER THIS SYSTEM PASSES TO THE EAST... TEMPERATURES COOL OFF OVER THE WEEKEND WITH A GRADUAL WARMUP AGAIN EARLY NEXT WEEK. AS THAT OCCURS...WILL BE LOOKING AT ADDITIONAL WARM AIR ADVECTION RAINFALL ACROSS THE REGION BEGINNING ON TUESDAY. && .AVIATION...29/18Z ISSUED AT 1252 PM CDT WED MAY 29 2013 SCATTERED THUNDERSTORMS ACROSS NORTHWESTERN HALF OF IOWA CURRENTLY ONGOING...WITH THUNDERSTORMS TO BECOME MORE WIDESPREAD BY LATE AFTERNOON INTO THE EVENING AND OVERNIGHT HOURS. CIGS ARE EXPECTED TO DROP INTO THE MVFR TO POSSIBLY IFR RANGE WITH THE THUNDERSTORMS. VERY HEAVY RAINFALL IS EXPECTED WITH THE THUNDERSTORMS...THEREFORE A REDUCTION IN VSBYS TO LIFR/IFR IS EXPECTED IF THE HEAVIEST PORTION OF A THUNDERSTORM TRAVELS OVER ONE OF THE TERMINAL SITES. TIMING OF SPECIFIC THUNDERSTORMS AT THE TERMINAL SITES IS UNCERTAIN SO JUST WENT WITH THE VCTS FOR THE PERIOD BEYOND THE CRITICAL TAF PERIOD. ALSO SOUTHERLY WINDS EXPECTED TO BE GUSTY THROUGHOUT THE PERIOD. && .HYDROLOGY... ISSUED AT 330 AM CDT WED MAY 29 2013 WITH A MORE SIGNIFICANT STORM APPROACHING LATE TONIGHT THROUGH THURSDAY EVENING THE THREAT FOR ADDITIONAL LOCALLY HEAVY RAINFALL WILL ONCE AGAIN INCREASE ACROSS THE REGION. THE MAIN FOCUS OF ANY REPEATED RAINFALL LOOKS ONCE AGAIN TO FAVOR THE SOUTHEAST THIRD TO HALF OF THE FORECAST AREA. WITH AT LEAST TWO ROUNDS OF 1-2 INCH RAINFALL EXPECTED FROM THIS EVENING THROUGH THURSDAY...THERE MAY AGAIN BE A RISK OF MORE FLASH FLOODING ACROSS PORTIONS OF THE FORECAST AREA ALONG WITH ADDITIONAL PRESSURE ON RIVER LEVELS OVER THE NEXT 3 TO 5 DAYS. LOOK TO LATER STATEMENTS OR POSSIBLE WATCHES CONCERNING THIS UPCOMING RAINFALL EVENT. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY EVENING FOR APPANOOSE-BLACK HAWK-BREMER-BUTLER-CLARKE-DAVIS- DECATUR-GRUNDY-JASPER-LUCAS-MADISON-MAHASKA-MARION-MARSHALL- MONROE-POLK-POWESHIEK-RINGGOLD-TAMA-UNION-WAPELLO-WARREN-WAYNE. FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR ADAIR-ADAMS- AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CERRO GORDO-CRAWFORD-DALLAS- EMMET-FRANKLIN-GREENE-GUTHRIE-HAMILTON-HANCOCK-HARDIN-HUMBOLDT- KOSSUTH-PALO ALTO-POCAHONTAS-SAC-STORY-TAYLOR-WEBSTER-WINNEBAGO- WORTH-WRIGHT. && SHORT TERM...AWB LONG TERM...REV AVIATION...BEERENDS HYDROLOGY...REV
Hazardous weather outlook, May 29, 5:01 AM CDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 501 AM CDT WED MAY 29 2013 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086- 092>097-301015- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 501 AM CDT WED MAY 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE OVER THE AREA TODAY. FROM THIS EVENING THROUGH TONIGHT PERIODS OF MORE WIDESPREAD AND STRONGER THUNDERSTORMS ARE EXPECTED. A FEW STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING THUNDERSTORM WINDS THE MAIN THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE. THE THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND FLOODING LATER THIS EVENING AND OVERNIGHT TONIGHT. THIS MAY LEAD TO FLASH FLOODING OR AREAL FLOODING...ESPECIALLY OVER AREAS THAT HAVE ALREADY SEEN FLOODING THIS WEEK. NUMEROUS RIVER FLOOD WARNINGS ARE IN EFFECT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES WILL PERSIST INTO SATURDAY. THE THREAT FOR HEAVY RAINFALL...POSSIBLY LEADING TO FLASH FLOODING OR AREAL FLOODING...WILL REMAIN THROUGH FRIDAY. SEVERE WEATHER WILL ALSO BE POSSIBLE THURSDAY. NUMEROUS RIVER FLOOD WARNINGS ARE IN EFFECT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TODAY THROUGH EARLY FRIDAY. REPORTS OF HEAVY RAINFALL AND ANY FLOODING WOULD ALSO BE APPRECIATED. REV
In the hours before
Local storm report, May 29, 2:40 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
240 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM NON-TSTM WND DMG 3 S GREENE 42.85N 92.80W
05/29/2013 BUTLER IA EMERGENCY MNGR
SMALL CAR AND TRACTOR TRAILER BLOWN OFF HIGHWAY. MANY
LARGE TREES DOWN ON HOUSES. NUMEROUS TREES AND POWER
LINES DOWN IN THE CITY OF GREENE. ENTIRE CITY IS WITHOUT
POWER. TIME ESTIMATED FROM RADAR.
&&
SKOWLocal storm report, May 29, 2:41 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
241 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM TSTM WND DMG 3 S GREENE 42.85N 92.80W
05/29/2013 BUTLER IA EMERGENCY MNGR
CORRECTED PREVIOUS REPORT. SMALL CAR AND TRACTOR TRAILER
BLOWN OFF HIGHWAY. MANY LARGE TREES DOWN ON HOUSES.
NUMEROUS TREES AND POWER LINES DOWN IN THE CITY OF
GREENE. ENTIRE CITY IS WITHOUT POWER. TIME ESTIMATED FROM
RADAR.
&&
SKOWLocal storm report, May 29, 2:47 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
247 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND GST GRIMES 41.66N 93.79W
05/29/2013 M63 MPH POLK IA MESONET
&&
SKOWLocal storm report, May 29, 2:48 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
248 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM TSTM WND GST 1 ENE URBANDALE 41.64N 93.73W
05/29/2013 M63 MPH POLK IA TRAINED SPOTTER
MEASURED WIND FOR 5 MINUTES ENDING AT 241 PM AT 86TH AND
MEREDITH IN URBANDALE.
&&Local storm report, May 29, 3:13 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
313 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM TSTM WND GST BONDURANT 41.69N 93.46W
05/29/2013 E60 MPH POLK IA PUBLIC
&&
SKOWLocal storm report, May 29, 3:18 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
318 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM HAIL ANKENY 41.72N 93.61W
05/29/2013 E0.75 INCH POLK IA TRAINED SPOTTER
&&
SKOWThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:00 PM CDT | Flash Flood Warning | DMX | Wapello | 6 hr |
| May 28, 7:17 PM CDT | Severe Thunderstorm Warning | DMX | Decatur, Ringgold | 43 min |
| May 28, 7:32 PM CDT | Flash Flood Warning | DMX | Appanoose, Davis, Decatur, Ringgold, Taylor, Wayne | 6 hr |
| May 28, 7:49 PM CDT | River Flood Warning | DMX | Davis, Wapello | 71 hr |
| May 28, 8:37 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis | 53 min |
| May 28, 9:21 PM CDT | River Flood Warning | DMX | Mahaska, Wapello | 71 hr |
| May 28, 9:21 PM CDT | River Flood Warning | DMX | Mahaska, Marion | 36 hr |
| May 29, 12:27 AM CDT | Areal Flood Warning | DMX | Appanoose, Lucas, Mahaska, Monroe, Wapello, Wayne | 8 hr |
| May 29, 12:36 AM CDT | Areal Flood Warning | DMX | Wapello | 8 hr |
| May 29, 5:01 AM CDT | River Flood Warning | DMX | Lucas, Wayne | 41 hr |
| May 29, 11:01 AM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more | 56 hr |
| May 29, 11:11 AM CDT | Severe Thunderstorm Warning | DMX | Greene, Guthrie | 34 min |
| May 29, 11:34 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Webster | 26 min |
| May 29, 12:51 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Hardin, Story | 24 min |
| May 29, 1:57 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison | 33 min |
| May 29, 2:24 PM CDT | Flash Flood Warning | DMX | Butler, Franklin, Grundy, Hardin | 6 hr |
| May 29, 2:26 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Polk | 34 min |
| May 29, 2:36 PM CDT | Severe Thunderstorm Warning | DMX | Hardin, Marshall, Story | 39 min |
| May 29, 2:52 PM CDT | Flash Flood Warning | DMX | Adair, Dallas, Madison | 6 hr |
| May 29, 2:55 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Polk, Story | 35 min |
| May 29, 2:58 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Cass | 32 min |
| May 29, 3:28 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy | 62 min |
| May 29, 3:30 PM CDT | Flash Flood Warning | DMX | Grundy, Hardin, Jasper, Marshall, Polk, Story | 6 hr |
| May 29, 3:54 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin, Marshall, Tama | 51 min |
| May 29, 4:01 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 59 min |
| May 29, 4:13 PM CDT | Flash Flood Warning | DMX | Polk | 3 hr |
| May 29, 4:16 PM CDT | Flash Flood Warning | DMX | Audubon, Cass, Guthrie | 6 hr |
| May 29, 4:16 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Grundy | 44 min |
| May 29, 4:20 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Greene, Guthrie | 40 min |
| May 29, 4:27 PM CDT | Flash Flood Warning | DMX | Black Hawk, Bremer, Poweshiek, Tama | 6 hr |
| May 29, 5:00 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Poweshiek, Tama | 45 min |
| May 29, 6:55 PM CDT | Areal Flood Warning | DMX | Polk | 12 hr |
| May 29, 6:56 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Grundy | 34 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.